MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® FLEXTEND¿ TTS¿ PEDIATRIC STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® FLEXTEND¿ TTS¿ PEDIATRIC STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67PFPS50
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Decrease in Pressure (1490); Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Please see mfr # 3012307300-2018-01574 for related device incident.
 
Event or Problem Description
User facility reported that a tracheostomy tube cuff leaked and blocking occurred after the tube had been in situ for 10 days.The cannula had been previously cleaned with tracoe cleaning powder.No patient or clinical injury were associated with this incident.After the tracheostomy tube was removed, the cuff leak was visually confirmed by filling the cuff inflation line with water and observing the fluid leak.
 
Additional Manufacturer Narrative
One smiths medical cadd-legacy® pump was returned for analysis in good condition.Upon visual exam the screen was noted to be scratched.The event history log revealed two error codes 1872 and 1871.Activation of the motor was performed leading to error 1872 causing the motor to lock and error code 1871 appeared.Based on the evidence, the circuit board and motor were cause of the complaint.However, the root cause is unknown.
 
Additional Manufacturer Narrative
Two smiths medical portex bivona flextend¿ tts¿ tracheostomy tubes were returned for analysis within the same bag.Three (3) pictures were also received for inspection; in picture 1 and picture 2 we can see the units in used conditions and in picture 3, we can see a leak in cuff.A hole on the cuff of both samples were noted under visual examination.Both samples were leak tested under water; revealing leaks to the cuffs of both samples and confirming the complaint.Relevant documents were reviewed and considered adequate for testing.A review of the manufacturing process indicating that all procedures are being carried out appropriate.The assembly process was reviewed according to the procedures listed above.The training was reviewed and it was confirmed that the personnel had the trainings up to date.32 assemblies were reviewed to see the complete manufacturing process of the air way and balloon and leak tested at 100%.All the inspections and verifications are being performed by the production personnel and verified by the quality inspectors.After a review of the different verifications that are performed during the manufacturing process to detect damage components, the most probable root cause is due to damage that occurred after the product left the shm facility.

Brand Name
PORTEX® BIVONA® FLEXTEND¿ TTS¿ PEDIATRIC STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7520317
Report Number3012307300-2018-01573
Device Sequence Number16490149
Product Code JOH
UDI-Device Identifier10351688518569
UDI-Public10351688518569
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,user facilit
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2022
Device Catalogue Number67PFPS50
Device Lot Number3428816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer05/24/2018
07/31/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date06/20/2018
08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1